U.S. doctors online nowAsk doctors free
Milwaukee, WI
A 20-year-old female asked:

My period ended like 4 or 5 days ago when i took my last birth control pill. i'm not taking it anymore so why am i still spotting brown and pink ?

1 doctor answer1 doctor weighed in
Dr. Stephen Richards
Obstetrics & Gynecology 44 years experience
Persistent spotting: This is not necessarily abnormal to happen sometimes. You have accounted for all your tampons, right? Could be an infection. If it keeps happening, see your doctor.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 16-year-old female asked:
I recently started birth control two months ago. Finished my period a week ago but I'm still spotting brown?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Breakthrough bleed: Sounds like breakthrough bleeding which occurs when you have bleeding at unscheduled times while on the pill. Brown is simply old blood that has bee... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Why did i start spotting 3 days before my period is due and it lasted 3 days. (on birth control pills, this is my first month taking it.)?
Dr. Carol Peters-tanksley
Obstetrics and Gynecology 37 years experience
Quite common: Some irregular spotting is quite common when starting the birth control pills. Hopefully this will not happen all the time. It's not dangerous in any ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Very light brownish spotting 6 days before period. On birth control pills. Havent missed one. Start period this sunday. What is the spotting?
Dr. Mary Margaret ONeill
Gynecology 38 years experience
BTB: Did you miss any pills or take them late? Have you been on other medicines, especially antibiotics? Have you been sick, nausea or diarrhea? Do you hav... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old female asked:
I've been spotting for days, im on2nd psck of birth control pill. My period ended almost a week ago. What is happening?. Im worried
Dr. David Adler
Obstetrics & Gynecology 31 years experience
Don't worry: Many women experience abnormal bleeding during the 1st several months after starting an oral contraceptive. Make sure you take your pill at the same t... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 38-year-old female asked about a 40-year-old member:
Can taking a extra birth control pill stop spotting on the pill or would it mess up the rest of my cycle? Or would stopping it for 4 days then start a new pack work better? I already had my period and it just ended?
Dr. Birendra Tandan
Urology 36 years experience
No it will not. It is not good to mess with prescribed medicine. Best is to ask your MD/Gyn
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 2, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.